Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 24, 2009, 7:34 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 6 counties in Missouri. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2009, 7:34 AM CDT (12:34 UTC)
- Expired
- Mar 24, 2009, 2:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 8:17 AM CDT | HEAVY RAIN 1.3 | Fort Scott, KS | EM REPORTED 1.30 INCHES OF RAIN OVERNIGHT. |
| Mar 24, 8:22 AM CDT | FLASH FLOOD | Osceola, MO | EMERGENCY MANAGER REPORTED NUMEROUS LOW WATER CROSSINGS IMPASSABLE. |
| Mar 24, 10:00 AM CDT | FLASH FLOOD | 4 S West Mineral, KS | SEVERAL LOW WATER CROSSINGS THROUGHOUT CHEROKEE COUNTY FLOODED...PARTICULARLY IN THE NORTHWEST HALF OF THE COUNTY. |
| Mar 24, 10:00 AM CDT | FLASH FLOOD | 5 Sw Girard, KS | SEVERAL LOW WATER CROSSINGS FLOODED IN CRAWFORD COUNTY. MEASURED UP TO THREE INCHES OF RAIN. |
| Mar 24, 12:18 PM CDT | FLASH FLOOD | 3 N Warsaw, MO | TIMBERLINE ROAD AND CENTER LINE WATER OVER BRIDGE. |
| Mar 24, 1:27 PM CDT | FLASH FLOOD | Warsaw, MO | SEVERAL LOW WATER CROSSINGS UNDERWATER. OTHER COUNTY ROADS INCLUDING...CARPET BARN AND CENTERLINE ROADS ARE UNDERWATER AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 241234
FFWSGF
KSC011-021-037-MOC011-015-039-141-185-217-241900-
/O.NEW.KSGF.FF.W.0004.090324T1234Z-090324T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 AM CDT TUE MAR 24 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
CHEROKEE COUNTY IN SOUTHEAST KANSAS...
CRAWFORD COUNTY IN SOUTHEAST KANSAS...
NORTHERN MORGAN COUNTY IN CENTRAL MISSOURI...
NORTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN BOURBON COUNTY IN SOUTHEAST KANSAS...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 200 PM CDT TUESDAY.
* AT 722 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES HAD FALLEN
ACROSS THE WARNED AREA...AND ADDITIONAL AMOUNTS UP TO ONE INCH
WILL BE POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS REPLACES THE PREVIOUS FLASH FLOOD WARNING IN EFFECT FOR
CHEROKEE...CRAWFORD...AND SOUTHEAST BOURBON COUNTIES IN SOUTHEAST
KANSAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3869 9283 3860 9284 3855 9277 3736 9450
3736 9462 3698 9462 3700 9508 3768 9509
3806 9461 3804 9408 3822 9405 3822 9353
3852 9351 3854 9308 3868 9307
$$
FOSTER3 follow-up statements
000
WGUS73 KSGF 241525
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1025 AM CDT TUE MAR 24 2009
KSC011-021-037-MOC011-015-039-141-185-217-241900-
/O.CON.KSGF.FF.W.0004.000000T0000Z-090324T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-BARTON MO-CEDAR MO-VERNON MO-
ST. CLAIR MO-BENTON MO-MORGAN MO-
1025 AM CDT TUE MAR 24 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
BENTON...CHEROKEE...CRAWFORD...NORTHERN MORGAN...NORTHWESTERN
BARTON...NORTHWESTERN CEDAR...SOUTHEASTERN BOURBON...ST. CLAIR AND
VERNON COUNTIES...
AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING ACROSS
PORTIONS OF CENTRAL MISSOURI INTO SOUTHWESTERN MISSOURI THIS
MORNING. RAINFALL HAS TAPERED OFF ACROSS SOUTHEAST KANSAS...HOWEVER
RUNOFF FROM THIS MORNINGS RAINFALL WILL CONTINUE TO POSS A FLASH
FLOOD THREAT ACROSS THE WARN AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
&&
LAT...LON 3869 9283 3860 9284 3855 9277 3736 9450
3736 9462 3698 9462 3700 9508 3768 9509
3806 9461 3804 9408 3822 9405 3822 9353
3852 9351 3854 9308 3868 9307
$$
WISE000
WGUS73 KSGF 241843
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
143 PM CDT TUE MAR 24 2009
KSC011-021-037-241852-
/O.CAN.KSGF.FF.W.0004.000000T0000Z-090324T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON KS-CRAWFORD KS-CHEROKEE KS-
143 PM CDT TUE MAR 24 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHEROKEE...CRAWFORD
AND SOUTHEASTERN BOURBON COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
&&
LAT...LON 3869 9283 3860 9284 3855 9278 3738 9446
3736 9462 3806 9461 3804 9408 3822 9405
3822 9353 3852 9351 3854 9308 3868 9307
$$
MOC011-015-039-141-185-217-241900-
/O.CON.KSGF.FF.W.0004.000000T0000Z-090324T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON MO-CEDAR MO-VERNON MO-ST. CLAIR MO-BENTON MO-MORGAN MO-
143 PM CDT TUE MAR 24 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
BENTON...NORTHERN MORGAN...NORTHWESTERN BARTON...NORTHWESTERN
CEDAR...ST. CLAIR AND VERNON COUNTIES...
AT 142 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL FROM THIS MORNING WAS PRODUCING FLASH FLOODING
OVER A NUMBER OF LOW WATER CROSSINGS ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3869 9283 3860 9284 3855 9278 3738 9446
3736 9462 3806 9461 3804 9408 3822 9405
3822 9353 3852 9351 3854 9308 3868 9307
$$
WISE000
WGUS73 KSGF 241858
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
158 PM CDT TUE MAR 24 2009
MOC011-015-039-141-185-217-241901-
/O.EXP.KSGF.FF.W.0004.000000T0000Z-090324T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON MO-CEDAR MO-VERNON MO-ST. CLAIR MO-BENTON MO-MORGAN MO-
158 PM CDT TUE MAR 24 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM CDT FOR BENTON...
NORTHERN MORGAN...NORTHWESTERN BARTON...NORTHWESTERN CEDAR...ST.
CLAIR AND VERNON COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. A
NUMBER OF LOW WATER CROSSINGS IN THE WARNED AREA CONTINUE TO BE
FLOODED...HOWEVER RAPID INCREASES IN WATER LEVELS ARE NOT EXPECTED.
THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING
TO ACCOUNT FOR THE LOW WATER CROSSINGS THAT REMAIN FLOODED. NO
ADDITIONAL RAINFALL IS EXPECTED AND STREAMS AND CREEKS SHOULD BEGIN
TO RECEDE THIS AFTERNOON AND EVENING. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3869 9283 3860 9284 3855 9278 3738 9446
3736 9462 3806 9461 3804 9408 3822 9405
3822 9353 3852 9351 3854 9308 3868 9307
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 24, 6:40 AM CDT, 54 minutes earlier.
Area forecast discussion, Mar 24, 6:40 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
640 AM CDT TUE MAR 24 2009
.DISCUSSION...
THE PATTERN WILL REMAIN ACTIVE WITH THREE DISTINCT STORM SYSTEMS
IMPACTING THE AREA OVER THE NEXT FIVE DAYS. THE MAIN FORECAST
CONCERN IS WITH THE SYSTEM CURRENTLY AFFECTING THE REGION. A
WEAKER STORM SYSTEM IS THEN SLATED FOR MIDWEEK...BEFORE ANOTHER
STRONG SYSTEM TAKES AIM ON THE REGION LATE THIS WEEK.
TODAY...A NEARLY VERTICALLY STACKED LOW PRESSURE SYSTEM WILL
SLOWLY PULL NORTHEAST THROUGH THE CORN BELT. AT THE SURFACE...A
COLD FRONT IS SLOWLY OVERTAKING A DRY LINE IN KANSAS. LATEST MESO
ANALYSIS AND SHORT TERM MODEL GUIDANCE INDICATES 300 TO 500 J/KG
OF MLCAPE WITH LITTLE CINH WILL WORK INTO SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI DURING THE PREDAWN HOURS. THERE IS A
WINDOW...ALBEIT SHRINKING...WHERE SUPERCELLS MAY REMAIN THE
DOMINANT CONVECTIVE MODE THROUGH 12Z OR SO. ALL MODES OF SEVERE
WILL BE POSSIBLE WITH ANY SUPERCELLS THAT WORK INTO THE WESTERN
COUNTIES.
AROUND SUNRISE...SHORT WAVE ENERGY COMING OUT OF THE DESERT
SOUTHWEST WILL TEND TO ACCELERATE THE COLD FRONT EASTWARD. CLOUD
LAYER SHEAR VECTORS BY THIS TIME WILL BECOME NEARLY PARALLEL TO
THE FRONT...SO EXPECT DISCRETE STORMS TO QUICKLY LINE OUT. THIS
LINE WILL THEN MARCH EAST ACROSS THE OZARKS THROUGHOUT THE DAY.
ENOUGH LOW LEVEL SHEAR WILL CONTINUE TO EXIST TO CARRY AN ISOLATED
TORNADO THREAT. WE WILL ALSO NEED TO WATCH FOR CLOUD BREAKS OUT
ACROSS SOUTH CENTRAL MISSOURI. TEMPERATURES ARE ALREADY GETTING A
WARM START...AND ANY SUNSHINE WOULD JUST INCREASE INSTABILITY AND
THE ATTENDANT SEVERE THREAT.
WILL ALSO BE EXTENDING THE WIND ADVISORY BACK EAST ALONG AND
NORTH OF THE PLATEAU INTO EARLY THIS AFTERNOON. NOT ALL THAT MUCH
DECOUPLING HAS OCCURRED OVERNIGHT. MEANWHILE...A FAIRLY STRONG LOW
LEVEL JET WILL VEER ACROSS THE AREA THIS MORNING. COULD EASILY SEE
A FEW GUSTS TO 45 MPH WELL AHEAD OF THE MAIN LINE OF CONVECTION.
THIS ADVISORY WILL LIKELY BE TRIMMED FROM WEST TO EAST AS THE LINE
OF STORMS ROLLS THROUGH.
TONIGHT AND WEDNESDAY ...A FEW LEFT OVER SHOWERS AND PERHAPS A
THUNDERSTORM WILL QUICKLY EXIT SOUTH CENTRAL MISSOURI EARLY THIS
EVENING. OTHERWISE...DRY WEATHER IS EXPECTED WITH TEMPERATURES
NEAR NORMAL.
WEDNESDAY NIGHT AND THURSDAY...SHORT WAVE ENERGY WILL CROSS
THROUGH THE REGION. THINK THIS WAVE WILL BE STRONG ENOUGH ALONG
WITH SOME DECENT ISENTROPIC UPGLIDE TO CARRY SOME CHANCE POPS.
BEST CHANCES LOOK TO BE ACROSS SOUTHWEST MISSOURI. ANY RAINFALL
WOULD BE RATHER LIGHT.
LATE THIS WEEK...MEDIUM RANGE MODELS INDICATE ANOTHER STRONG
STORM SYSTEM IMPACTING THE REGION. LONG WAVE CHARTS FAVOR STRONG
DIGGING OF ENERGY FROM THE NORTHERN ROCKIES SOUTHEAST TOWARDS THE
SOUTHERN PLAINS. PREFER A MORE SOUTHERN TRACK TO THIS ENERGY AS
MODELS MAY BE TOO QUICK TO EJECT IT NORTHEAST TOWARDS THE GREAT
LAKES. THERE LOOKS TO BE BETTER INSTABILITY IN THE WARM SECTOR OF
THIS SYSTEM...SO WILL HAVE TO WATCH WHERE THE SURFACE LOW AND WARM
FRONT SET UP. DO THINK THERE WILL BE ENOUGH OF A COLD TAP FOR SOME
WET SNOW SOMEWHERE ACROSS THE REGION. MOST LIKELY AREA AT THIS
TIME LOOKS TO BE NORTH AND WEST OF THE MISSOURI OZARKS.
THIS WEEKEND AND EARLY NEXT WEEK...DO NOT SEE MUCH CHANGE IN THE
LONG WAVE PATTERN WITH DIGGING ENERGY CONTINUING TO BE FAVORED OUT
OF THE NORTHERN ROCKIES. BOTH THE GFS AND ECMWF DO INDICATE
ANOTHER DECENT SYSTEM AFFECTING THE REGION SOMETIME EARLY NEXT
WORK WEEK. PLENTY OF TIME TO HONE IN ON THIS ONE.
SCHAUMANN
&&
.AVIATION...
STRONG TO SEVERE THUNDERSTORMS WILL IMPACT BOTH THE JOPLIN AND
SPRINGFIELD AIRPORTS TODAY. JOPLIN WILL BE IMPACTED THIS
MORNING...WHILE STORMS WILL BE OVER SPRINGFIELD BY MID DAY. A COLD
FRONT WILL FOLLOW IN THE WAKE OF THESE STORMS...BRINGING IN SOME
COOLER AIR. A WIND SHIFT TO THE NORTHWEST WILL ALSO OCCUR.
CEILINGS AND VISIBILITIES WILL HAVE A CHANCE TO DIP INTO THE ARF
CONTINUE.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MOZ055-066>068-
077>079-088>091-093>095.
KS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 24, 3:23 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 AM CDT TUE MAR 24 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 323 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND PORTIONS OF THE MISSOURI OZARKS TODAY. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED AREAS OF FLASH FLOODING WILL ALL BE POSSIBLE. THUNDERSTORMS WILL IMPACT SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE EARLY MORNING PERIOD...EVENTUALLY TRANSLATING ACROSS SOUTHERN AND CENTRAL MISSOURI DURING THE MORNING AND EARLY AFTERNOON. INSTABILITY LEVELS CONTINUE TO BE LIMITED...HOWEVER...DUE TO A HIGHLY SHEARED ATMOSPHERE...SOME STORMS WILL BECOME ORGANIZED...CREATING AN INCREASED POTENTIAL FOR SEVERE WEATHER TO OCCUR. IN ADDITION TO TODAYS THUNDERSTORMS...WIND GUSTS WILL EXCEED 40 MPH AT TIMES TODAY...PARTICULARLY IN AREAS ALONG AND NORTH OF A LINE FROM NEOSHO AND SALEM. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY NIGHT AND INTO FRIDAY. A VIGOROUS SHORTWAVE WILL APPROACH THE REGION FROM THE WEST...INTERACTING WITH GULF MOISTURE TO PRODUCE WIDESPREAD THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 24, 5:27 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 AM CDT TUE MAR 24 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM HAIL 1 W HALLOWELL 37.17N 95.01W
03/24/2009 E0.88 INCH CHEROKEE KS EMERGENCY MNGR
CHEROKEE COUNTY EMERGENCY MANAGEMENT DIRECTOR IS
OBSERVING NICKEL SIZE HAIL WEST OF HALLOWELL.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:57 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 24 min |
| Mar 24, 5:14 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 49 min |
| Mar 24, 5:20 AM CDT | Flash Flood Warning | SGF | Bourbon, Cherokee, Crawford | 6 hr |
| Mar 24, 6:24 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 34 min |
| Mar 24, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 62 min |
| Mar 24, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 61 min |
| Mar 24, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 57 min |
| Mar 24, 7:53 AM CDT | Tornado Warning | SGF | Benton, Camden, Morgan | 23 min |
| Mar 24, 9:29 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 31 min |
| Mar 24, 9:38 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 37 min |
| Mar 24, 10:03 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 42 min |
| Mar 24, 10:13 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| Mar 24, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 63 min |
| Mar 24, 10:48 AM CDT | Tornado Warning | SGF | Benton, Hickory, St. Clair | 27 min |
| Mar 24, 10:51 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 3 hr |
| Mar 24, 11:32 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Dallas, Hickory, Polk | 28 min |
| Mar 24, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 66 min |
| Mar 24, 11:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 53 min |
| Mar 24, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 55 min |
| Mar 24, 12:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 30 min |
| Mar 24, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| Mar 24, 12:20 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dallas, Greene, Hickory, Lawrence and 4 more | 4 hr |
| Mar 24, 12:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Polk | 39 min |
| Mar 24, 12:38 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 20 min |
| Mar 24, 1:49 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Morgan, St. Clair, Vernon | 6 hr |
| Mar 24, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
| Mar 24, 3:39 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.